MAUDE Adverse Event Report: ZOLL CIRCULATION INC ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION INC ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has received the quattro catheter in the complaint for investigation.A supplemental report will be filed when the investigation has been completed.
 
Event or Problem Description
The customer reported that during the maintenance phase of ivtm therapy, blood-tinged fluid was seen in the saline bag and in the lines connecting to the thermogard xp ivtm system.The patient was at the target temp of 33c.The console did not alarm and the saline bag was not depleted.Therapy was stopped and the physician was notified.A leak on the quattro catheter (lot unknown) is suspected.The catheter was placed in the right femoral vein.The dwell time was approximately 2 days.Ivtm was discontinued because the patient was being re-warmed already.No device malfunction was reported for the console or the start-up kit (suk) (lot unknown).No impact or consequence to the patient was reported.
 
Additional Manufacturer Narrative
The reported complaint of a leak on the icy catheter (lot 188005) was confirmed during functional testing.A pinhole leak was observed at the proximal end of the distal balloon during the functional pressure leak test.The probable root cause of the pinhole leak was a latent material defect.Visual inspection was performed, and no physical damage was found on the catheter.Dried blood residue was observed in the balloons and luered tubings.Functional leak test was performed, and all infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device.Upon pressurizing the catheter up to 100 psi, a pinhole leak was observed at the proximal end of the distal balloon; thus, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there were no similar complaints reported for the icy catheter with lot number 188005.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key17072513
Report Number3010617000-2023-00488
Device Sequence Number12288357
Product Code NCX
UDI-Device Identifier00849111075084
UDI-Public00849111075084
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number188005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown